MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reimplantation with new device is considered.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was likely damaged during a revision surgery.Reportedly the revision surgery was done due to a dehiscence of the blind sac through which the electrode lead had extruded.Additionally, the electrode array migrated out of the cochlea.Further the electrode array was no longer inside the cochlea.The electrode was re-inserted, however post-operative in situ measurements point to an electrode damage.Re-implantation is planned but no date has been scheduled yet.
 
Event or Problem Description
Reimplantation with new device is considered.
 
Additional Manufacturer Narrative
Conclusion: reportedly the revision surgery was done due to a dehiscence of the blind sac through which the electrode lead had extruded.Additionally, the electrode array migrated out of the cochlea.The electrode was re-inserted, however post-operative in situ measurements point to an electrode damage.The device investigation could confirm that the device was likely inadvertently surgically damaged during the revision surgery.Other mechanical damages are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
The user has been reimplanted.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was likely damaged during a revision surgery.Reportedly the revision surgery was done due to a dehiscence of the blind sac through which the electrode lead had extruded.Additionally, the electrode array migrated out of the cochlea.The electrode was re-inserted, however post-operative in situ measurements point to an electrode damage.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The user has bene reimplanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key23167266
Report Number9710014-2025-00908
Device Sequence Number15701172
Product Code MCM
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer09/23/2025
09/23/2025
09/23/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date10/09/2025
12/09/2025
03/04/2026
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale